MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G36333
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event = (b)(6) 2020.Occupation = staff specialist ctr quality (b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.(b)(4).
 
Event or Problem Description
As reported, while using the device as an arterial line, a micropuncture transitionless access set became occluded.The device was used for continuous arterial blood pressure monitoring in a critically ill, mechanically ventilated, covid-positive patient in the intensive care unit with acute hypoxemic respiratory failure and acute respiratory distress syndrome.Blood was unable to be obtained from the right radial arterial line and the arterial waveform was dampened.The patient reportedly had a 4 french micropuncture catheter with the internal dilator still in place.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 18may2020.The complaint device was in place for six hours when it was discovered that both the inner and outer cannula/catheters were left in place after insertion.The device was removed and another arterial line was placed.Nothing remained in the patient, and the patient did not experience any adverse effects from this event.Normal saline was used via pressure bag to keep the line open.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: section c summary of event: as reported, while using the device as an arterial line, a micropuncture transitionless access set became occluded.The device was used for continuous arterial blood pressure monitoring in a critically ill, mechanically ventilated, covid-positive patient in the intensive care unit with acute hypoxemic respiratory failure and acute respiratory distress syndrome.Blood was unable to be obtained from the right radial arterial line and the arterial waveform was dampened.The patient reportedly had a 4 french micropuncture catheter with the internal dilator still in place.Additional information was received 18 may2020.The complaint device was in place for six hours when it was discovered that both the inner and outer cannula/catheters were left in place after insertion.The device was removed, and another arterial line was placed.Nothing remained in the patient, and the patient did not experience any adverse effects from this event.Normal saline was used via pressure bag to keep the line open.Investigation evaluation: reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation and thus a device failure analysis could not be performed.A document-based investigation evaluation was performed.No related nonconformances were found, and there have been no other reported complaints for this lot number except for one complaint, associated with off-label use, from the same user and facility.Based on the investigation there is objective evidence to support that the device was manufactured to specification.Cook also reviewed the device master record including quality controls, manufacturing instructions, and instructions for use.It was concluded that there are adequate measures in place to mitigate the risk of this failure occurring.The complaint device is packaged with instructions for use (ifu) the ifu states that the intended use of the device is for the placement of wire guides up to 0.038 inch diameter into the peripheral vascular system when a small 21 gauge needle stick is desired.The instructions for use are as follows: 1.Insert the needle into the vessel; 2.Advance the.018 inch wire guide through the introducer needle; 3.Withdraw the introducer needle, leaving wire guide in place; 4.Advance the introducer/dilator pair over the wire guide; 5.Remove the dilator and the wire guide, leaving the introducer catheter in place; 6.Advance a wire guide through the introducer catheter; 7.Remove the introducer catheter, leaving the wire guide in place; 8.Proceed with the planned intervention.Based on the information provided and the results of the investigation, cook has concluded that this event can likely be traced to off-label use and procedural/user issues.The mpis set is not intended for use as an arterial line but is rather used to place a guidewire for procedures.The user did not remove the dilator and introducer catheter, as instructed in the ifu.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10053497
Report Number1820334-2020-00951
Device Sequence Number11439751
Product Code DYB
UDI-Device Identifier00827002363335
UDI-Public(01)00827002363335(17)220320(10)9607595
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberG36333
Device Catalogue NumberMPIS-501-SST
Device Lot Number9607595
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/18/2020
10/30/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/02/2020
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight91